Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 249, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Oct 6, 2015, 4:58 PM CDT for Jeff Davis County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2015, 4:58 PM CDT (21:58 UTC)
- Expired
- Oct 6, 2015, 5:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 225 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1676 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
051
WUUS54 KMAF 062158
SVRMAF
TXC243-062245-
/O.NEW.KMAF.SV.W.0249.151006T2158Z-151006T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
458 PM CDT TUE OCT 6 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN JEFF DAVIS COUNTY IN SOUTHWESTERN TEXAS...
* UNTIL 545 PM CDT
* AT 458 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR INDIAN LODGE
STATE PARK...OR 7 MILES WEST OF FORT DAVIS...MOVING NORTHEAST AT 10
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FORT DAVIS...INDIAN LODGE STATE PARK...DAVIS MOUNTAINS STATE PARK
AND FORT DAVIS NATIONAL HISTORICAL SITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3048 10401 3058 10411 3081 10387 3059 10370
TIME...MOT...LOC 2158Z 234DEG 10KT 3057 10402
HAIL...1.00IN
WIND...60MPH
$$
AHASIC1 follow-up statement
296
WWUS54 KMAF 062223
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
523 PM CDT TUE OCT 6 2015
TXC243-062245-
/O.CON.KMAF.SV.W.0249.000000T0000Z-151006T2245Z/
JEFF DAVIS TX-
523 PM CDT TUE OCT 6 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN JEFF DAVIS COUNTY...
AT 522 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER INDIAN LODGE
STATE PARK...OR NEAR FORT DAVIS...MOVING NORTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FORT DAVIS...INDIAN LODGE STATE PARK...DAVIS MOUNTAINS STATE PARK AND
FORT DAVIS NATIONAL HISTORICAL SITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3054 10396 3063 10402 3078 10387 3059 10370
TIME...MOT...LOC 2222Z 234DEG 10KT 3061 10396
HAIL...1.00IN
WIND...60MPH
$$
AHASICWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 2:23 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Oct 6, 2:23 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
223 PM CDT TUE OCT 6 2015
.DISCUSSION...
We are looking at a very active weather period the next several
days for SE NM and W TX as a slow-moving upper low (currently
located over AZ) approaches the region from the west, significantly
increasing rain chances as well as the potential for
flooding/flash flooding... A Flash Flood Watch is in effect for
most locations through Thursday evening.
Currently have a few thunderstorms out west this afternoon as a
disturbance moves over the area in moist/SW flow aloft. Some storms
could be severe, producing large hail and damaging winds. In
addition, storms will likely be heavy rain producers and some
localized areas of flash flooding will be possible, particularly
across areas that received 1-2" of rain a few days ago. The upper
low is forecast to reach the AZ/NM state border tomorrow afternoon,
increasing upper forcing for ascent across the area. In addition, a
surface low just SW of the FA will promote strong SE/upslope flow to
contribute to thunderstorm development. As a result, thunderstorm
chances shift farther east with best chances generally along and
west of a Lamesa to Ft. Stockton to Big Bend line. Once again,
severe storms will be possible during this time but the main concern
will continue to be the heavy rain potential, likely resulting in
flooding/flash flooding across may locations (especially across
urban areas and where soils are already saturated).
Wednesday night, the upper low looks to briefly stall near the
AZ/NM/Mexico border then slowly sink south into northern Mexico
Thursday. At this time, the heaviest rains look to occur Wednesday
night into Thursday morning, particularly over SE NM and south into
the Davis Mountains where upwards of 1-3" of rainfall will be
possible. The axis of heaviest rain looks to shift east into the
Permian Basin and Lower Trans Pecos Thursday into Thursday night. As
a result, have decided to expand the Flash Flood Watch east to
include the Permian Basin/Lower Trans Pecos regions and to extend
the watch through Thursday evening. Potential impacts may
include; flooded urban roadways and rural low water crossings,
flooding of low flowing arroyos/creeks and potentially rivers,
including those in SE NM. Reduced visibility in short distances
may impact airports and auto travel.
Could see rain/flooding continue into Friday/Friday night with the
upper low lingering near and a cold front sags south into the
region. Beyond Friday, the upper low begins to retrograde west and
rain chances will finally come to an end. Dry weather expected
through the beginning of next work week with the return of upper
ridging. Near or slightly above normal temperatures today and
tomorrow then below normal highs expected through Saturday due to
rain/cloud cover. Temperatures then rebound above normal next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 58 85 62 77 / 10 20 50 70
CARLSBAD NM 58 73 57 70 / 60 70 70 60
DRYDEN TX 67 88 69 79 / 10 20 50 70
FORT STOCKTON TX 62 82 61 77 / 20 50 70 70
GUADALUPE PASS TX 55 66 53 65 / 60 70 70 60
HOBBS NM 57 72 56 71 / 40 60 80 70
MARFA TX 53 75 52 71 / 40 60 70 60
MIDLAND INTL AIRPORT TX 59 83 62 77 / 10 40 60 70
ODESSA TX 60 81 61 76 / 10 40 70 70
WINK TX 61 79 62 76 / 40 60 80 70
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Flash Flood Watch from midnight MDT tonight through Thursday
afternoon FOR THE FOLLOWING ZONES... Central Lea County...
Eddy County Plains...Guadalupe Mountains NP/Lincoln
NF/LNZ...Guadalupe Mountains of Eddy County...Northern Lea
County...Southeast Plains/BLM Roswell/LNZ...Southern Lea
County.
TX...Flash Flood Watch from 1 AM CDT /midnight MDT/ Wednesday through
Thursday evening FOR THE FOLLOWING ZONES... Andrews...Big
Bend Area...Crane...Davis/Apache Mountains Area...Dawson...
Ector...Gaines...Glasscock...Guadalupe Mountains...Loving...
Marfa Plateau...Martin...Midland...Pecos...Presidio
Valley...Reagan...Reeves County and Upper Trans Pecos...
Terrell...Upton...Van Horn and Highway 54 Corridor...Ward...
Winkler.
&&
49/27Hazardous weather outlook, Oct 6, 2:08 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 208 PM CDT TUE OCT 6 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-071915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 208 PM CDT TUE OCT 6 2015 /108 PM MDT TUE OCT 6 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE HIGHER TERRAIN OF SOUTHEAST NEW MEXICO AND WEST TEXAS AND IN THE UPPER TRANS PECOS THROUGH TONIGHT. SOME OF THESE STORMS COULD BE SEVERE AND CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL IS ALSO POSSIBLE...WHICH COULD RESULT IN FLOODING CONCERNS...ESPECIALLY IN AREAS WITH POOR DRAINAGE OR AREAS THAT HAVE EXPERIENCED RECENT RAINFALL. A FLASH FLOOD WATCH IS IN EFFECT BEGINNING TONIGHT ACROSS THE GUADALUPE AND DAVIS MOUNTAINS, SOUTHEAST NEW MEXICO PLAINS, UPPER TRANS PECOS, MARFA PLATEAU, AND PRESIDIO VALLEY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES WILL SPREAD EAST AND INCREASE ON WEDNESDAY WITH SEVERE STORMS AGAIN POSSIBLE ACROSS SOUTHEAST NEW MEXICO... SOUTH INTO THE DAVIS MOUNTAINS AND EAST ACROSS PORTIONS OF THE TRANS PECOS AND PARTS OF THE PERMIAN BASIN. THE MAIN THREAT WITH STORMS WEDNESDAY ONWARD WILL BE HEAVY RAINFALL AND GUSTY WINDS... THOUGH LARGE HAIL AND DOWNBURST WINDS WILL BE POSSIBLE WEDNESDAY. THE FLASH FLOOD WATCH HAS BEEN EXTENDED THROUGH THURSDAY AND NOW INCLUDES THE MUCH OF THE PERMIAN BASIN AS THUNDERSTORM CHANCES INCREASE WEDNESDAY NIGHT INTO THURSDAY. FORECASTED RAINFALL AMOUNTS LOOK TO RANGE FROM 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS. RAIN CHANCES WILL LINGER FRIDAY THROUGH SATURDAY CONTINUING THE THREAT FOR HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING WEST OF A CARLSBAD TO ALPINE LINE AND AGAIN WEDNESDAY. ALSO DECISION MAKERS SHOULD BEGIN STRATEGIC PREPARATIONS FOR POSSIBILITY OF FLOODING OF URBAN AND RURAL ROADS, ARROYOS, AND OTHER LARGER TRIBUTARIES. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Oct 6, 3:46 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 346 PM CDT TUE OCT 6 2015 TXZ074-062130- DAVIS/APACHE MOUNTAINS AREA TX- 346 PM CDT TUE OCT 6 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER...EAST CENTRAL JEFF DAVIS AND WESTERN PECOS COUNTIES UNTIL 430 PM CDT... AT 344 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF ALPINE...MOVING NORTHEAST AT 10 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HOVEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3071 10350 3054 10326 3033 10350 3044 10367 TIME...MOT...LOC 2044Z 216DEG 10KT 3042 10358 AHASIC
Special weather statement, Oct 6, 4:18 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 418 PM CDT TUE OCT 6 2015 TXZ058-074-062200- REEVES COUNTY AND UPPER TRANS PECOS TX- DAVIS/APACHE MOUNTAINS AREA TX- 418 PM CDT TUE OCT 6 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL JEFF DAVIS AND SOUTH CENTRAL REEVES COUNTIES UNTIL 500 PM CDT... AT 418 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BUFFALO TRAIL SCOUT CAMP...OR 12 MILES NORTH OF FORT DAVIS...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TOYAHVALE...BUFFALO TRAIL SCOUT CAMP...STAR MOUNTAIN...BLACK MOUNTAIN AND BALMORHEA STATE PARK. LAT...LON 3064 10392 3078 10405 3100 10378 3079 10357 TIME...MOT...LOC 2118Z 233DEG 17KT 3076 10395 AHASIC
Special weather statement, Oct 6, 4:28 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 428 PM CDT TUE OCT 6 2015 TXZ074-075-081-062215- BIG BEND AREA TX-PECOS TX-DAVIS/APACHE MOUNTAINS AREA TX- 428 PM CDT TUE OCT 6 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BREWSTER AND WEST CENTRAL PECOS COUNTIES UNTIL 515 PM CDT... AT 427 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF HOVEY...OR 17 MILES EAST OF ALPINE...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL BREWSTER AND WEST CENTRAL PECOS COUNTIES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3035 10343 3052 10346 3064 10305 3037 10300 TIME...MOT...LOC 2127Z 257DEG 16KT 3045 10339 AHASIC
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 4:11 AM CDT | Flood Watch | MAF | Loving | 24 min |
| Oct 6, 4:35 AM CDT | Flash Flood Watch | MAF | Andrews, Crane, Dawson, Ector, Gaines, Glasscock and 9 more | 71 hr |
| Oct 6, 3:46 PM CDT | Special Weather Statement | MAF | 44 min | |
| Oct 6, 4:18 PM CDT | Special Weather Statement | MAF | Jeff Davis | 42 min |
| Oct 6, 4:28 PM CDT | Special Weather Statement | MAF | 47 min | |
| Oct 6, 5:00 PM CDT | Special Weather Statement | MAF | Reeves | 45 min |
| Oct 6, 5:49 PM CDT | Special Weather Statement | MAF | 41 min | |
| Oct 6, 6:29 PM CDT | Special Weather Statement | MAF | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.